Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Miami, FL

July 4, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 4, 2007, 3:06 PM EDT for Miami-Dade County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 3:06 PM EDT (19:06 UTC)
Expired
Jul 4, 2007, 3:40 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 041906
SVRMFL
FLC086-042000-
/O.NEW.KMFL.SV.W.0093.070704T1906Z-070704T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MIAMI LAKES TO HIALEAH TO WESTCHESTER...AND MOVING EAST AT 15
  MPH.

* THE LINE OF STORMS WILL AFFECT...

  MIAMI INTERNATIONAL A/P
  HIALEAH
  ALLAPATTAH
  DOLPHINS STADIUM
  NORTH MIAMI
  BAY HARBOR ISLANDS

  AND SURROUNDING COMMUNITIES.

DANGEROUS LIGHTNING IS OCCURRING AS WELL WITH THESE STORMS. SEEK 
SHELTER IMMEDIATELY.

LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
      2589 8010 2594 8011

$$

DG
2 follow-up statements
000
WWUS52 KMFL 041922
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT WED JUL 4 2007

FLC086-042000-
/O.CON.KMFL.SV.W.0093.000000T0000Z-070704T2000Z/
MIAMI-DADE FL-
320 PM EDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THE HIGHEST WINDS WITH THESE STORMS WERE 
MOVING ALONG A LINE EXTENDING FROM NORTH MIAMI BEACH TO NORTH MIAMI 
TO MIAMI..MOVING EAST AT 25 MPH. STRONG STORMS CONTINUE TO AFFECT 
MUCH OF THE MIAMI AREA WITH VERY HEAVY RAINFALL AND FREQUENT 
LIGHTNING STRIKES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIU
NORTH CAMPUS...BAY HARBOR ISLANDS...MIAMI BEACH AND BAL HARBOUR

STAY INDOORS. IF OUTSIDE...SEEK SHELTER IMMEDIATELY.

LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
      2589 8010 2594 8011

$$

DG
000
WWUS52 KMFL 041940
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED JUL 4 2007

FLC086-041948-
/O.CAN.KMFL.SV.W.0093.000000T0000Z-070704T2000Z/
MIAMI-DADE FL-
338 PM EDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

HOWEVER...STRONG STORMS CONTINUE TO AFFECT NORTHEAST MIAMI-DADE 
COUNTY...PRODUCING FREQUENT LIGHTNING STRIKES...VERY HEAVY 
RAINFALL...AND GUSTY WIND OF 30 TO 40 MPH.

DUE TO THE DANGER LIGHTNING POSES...IT IS ADVISED TO REMAIN INDOORS.

LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
      2589 8010 2594 8011

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:13 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 4, 2:13 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT WED JUL 4 2007

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH
COASTS EARLY THIS AFTERNOON...WITH SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE WEST COAST SEA BREEZE. THE WEST COAST SEA
BREEZE WILL PUSH ACROSS THE CWA THIS AFTERNOON AS THE EAST COAST
SEA BREEZE REMAINS NEAR THE EAST COAST AREAS...DUE TO THE LIGHT
STEERING FLOW OUT OF THE SOUTHWEST AROUND THE SURFACE LOW OVER
TAMPA BAY EARLY THIS AFTERNOON. SO WILL CONTINUE WITH THE HIGHEST
POPS OVER THE INTERIOR AND EAST COAST AREAS FOR THIS AFTERNOON.
T
HE SHOWERS AND THUNDERSTORMS SHOULD BE TAPERING OFF EARLY THIS
EVENING OVER THE EAST COAST AREAS AS THE HEATING OF THE DAY IS
LOST...AND SHOULD BE MOSTLY GONE AROUND 9 PM THIS EVENING.
HOWEVER...THE WEST COAST AREAS COULD SEE A SHOWER OR TWO
THROUGHOUT THE NIGHT DUE TO THE LIGHT SOUTHWEST STEERING FLOW. SO
WILL HAVE SCATTERED POPS IN FOR THE INTERIOR AND EAST COAST AREAS
THROUGH EARLY THIS EVENING...AND ISOLATED POPS FOR ALL OF TONIGHT
OVER THE WEST COAST AREAS.

PLAN ALSO TO ADD PATCHY SMOKE TO THE EAST COAST AREAS LATE TONIGHT
INTO EARLY THURSDAY MORNING...DUE TO THE FIRE WORKS THIS EVENING
AND THE LIGHT SOUTHWEST STEERING FLOW OVER THE CWA.

THE SURFACE LOW AND THE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY
STATIONARY OVER CENTRAL FLORIDA ON THURSDAY...BEFORE SLOWLY LIFTING
NORTHEAST ON FRIDAY INTO THE WESTERN ATLANTIC WATERS. THIS WILL
KEEP THE CWA IN A LIGHT SOUTH TO SOUTHWEST STEERING FLOW ON
THURSDAY AGAIN ON FRIDAY. SO THE HIGHEST POPS SHOULD BE AROUND THE
LAKE OKEECHOBEE AREA AND NORTHEAST AREAS OF THE CWA BOTH DAYS.

.EXTENDED FORECAST...
HIGH PRESSURE WILL THEN SLOWLY BUILD INTO SOUTH FLORIDA FROM THE
ATLANTIC WATERS THIS WEEKEND...BEFORE SHIFTING NORTH INTO CENTRAL
FLORIDA EARLY TO MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR THE
STEERING FLOW TO BE FROM THE SOUTH THIS WEEKEND BEFORE SWINGING
TO A EASTERLY DIRECTION EARLY TO MIDDLE OF NEXT WEEK.
THEREFORE...THE HIGHEST POPS WILL BE OVER THE LAKE OKEECHOBEE AREA
THIS WEEKEND BEFORE SHIFTING TO THE WEST COAST AREAS EARLY TO
MIDDLE OF NEXT WEEK. HOWEVER...ALL OF THE CWA WILL AT LEAST SEE
SCATTERED POPS THROUGHOUT THIS TIME.

&&

.AVIATION...
CONVECTION CURRENTLY FIRING UP OVER THE INTERIOR PORTIONS OF S FLA
AND ADVECTING TOWARDS THE E CST. THIS TREND WILL CONTINUE THROUGH
02Z WITH FURTHER DEVELOPMENT FROM 19Z UNTIL AROUND 23Z WHEN IT WILL
BEGIN DIMINISHING BUT PERSISTING UNTIL AROUND 02Z. BRIEF PERIODS OF
IFR MAY AFFECT ALL OF THE E CST TERMINALS BUT ONLY AT DURATIONS OF
ABOUT 30 MINUTES OR LESS WHEREVER THEY OCCUR. DUE TO THE UNCERTAINTY
OF EXACT TIMING AND LOCATION OF THE CONVECTION AND TO THE SHORT
DURATION OF EACH EVENT, VCTS REMARKS HAVE BEEN PLACED IN ALL E CST
TAFS AND WILL AMEND AS NEEDED. KAPF WILL REMAIN VFR THROUGH THE
REMAINDER OF THIS AFTERNOON INTO TONIGHT AND EARLY THURSDAY.

&&

.MARINE...
THE WINDS EARLY THIS AFTERNOON WERE FROM THE SOUTH TO SOUTHWEST
AROUND 5 TO 10 KNOTS. THIS DIRECTION AND SPEED WILL CONTINUE
THROUGH FRIDAY...BEFORE SWINGING TO A SOUTHERLY DIRECTION THIS
WEEKEND AND TO A EASTERLY DIRECTION BY EARLY NEXT WEEK. THE SEAS
WILL REMAIN BELOW 2 FEET. SO THE BOATING WEATHER SHOULD BE GOOD
OUTSIDE OF THE SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
NO PROBLEMS WITH THE FIRE WEATHER...AS THE RELATIVE HUMIDITIES WILL
REMAIN ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  91  76  91 / 40 60 40 50
FORT LAUDERDALE  76  90  78  90 / 30 40 30 40
MIAMI            76  91  78  91 / 30 40 30 40
NAPLES           75  90  76  90 / 20 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 4, 6:05 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
605 AM EDT WED JUL 4 2007

FLZ063-066>075-168-172>174-042215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
605 AM EDT WED JUL 4 2007

...THUNDERSTORMS LIKELY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH FLORIDA
THIS AFTERNOON AND EVENING. FREQUENT...DEADLY LIGHTNING STRIKES
AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS ASSOCIATED
WITH THESE STORMS.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 50 MPH.

FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN
HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL CREATE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA
THROUGH TUESDAY...WITH THUNDERSTORMS MOST NUMEROUS DURING THE
AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...GUSTY WINDS...
LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jul 4, 2:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT WED JUL 4 2007

FLZ073-074-173-041945-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
248 PM EDT WED JUL 4 2007

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF INTERSECTION U.S. 27 PINES BLVD TO FLORIDA CITY...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF MIRAMAR TO HOMESTEAD...MOVING EAST AT
5 MPH.

THE MAIN IMPACT WILL BE INTENSE LIGHTNING AND TORRENTIAL RAINFALL
ALONG WITH GUSTY WINDS TO 35 MPH. TREES AND OPEN SHELTERS FOUND ON
BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW

KOB
Special weather statement, Jul 4, 3:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT WED JUL 4 2007

FLZ067-041930-
INLAND PALM BEACH COUNTY FL-
303 PM EDT WED JUL 4 2007

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...OR 16 MILES EAST OF
BELLE GLADE...MOVING EAST AT 5 MPH.

A STORM SPOTTER REPORTED A FUNNEL CLOUD WITH THIS THUNDERSTORM...BUT
THE FUNNEL WAS WELL ELEVATED FROM THE GROUND.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:37 PM EDTSpecial Marine WarningMFL113 min
Jul 4, 3:10 PM EDTSpecial Marine WarningMFL95 min
Jul 4, 3:57 PM EDTSpecial Marine WarningMFL89 min
Jul 4, 5:00 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.